Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Is taking Dacaris the right treatment for Alopecia Areata?

User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2008
Answered : 2609 Questions
Question
I have lost a small patch of hair on my scalp. Dermatologist diagnosed it as Alopecia Areata and prescribed Tab. Dacaris 150 mg (1 tab , 2 days/week for 3 weeks). Like to have your opinion if this is the right drug to take in my case. (I am otherwise a healthy male 54 yrs old)
Posted Wed, 15 Jan 2014 in General Health
 
 
Answered by Dr. Geetika Paul 1 hour later
Brief Answer: Treatment Detailed Answer: Hi See the treatment that you have been given is one of the steroid sparing agents used in alopecia areata. Since you have some derangement in blood glucose levels too, I am sure your doctor wanted to avoid the the of oral steroids which are preferred in this case. But levamisole is surely a good agent to be used and since you are being given only two doses a week , it is a good treatment regimen and should be effective. Any other concerns, please ask. Dr Geetika Paul
Above answer was peer-reviewed by
 
Follow-up: Is taking Dacaris the right treatment for Alopecia Areata? 17 hours later
What is steroid sparing agent ?
 
 
Answered by Dr. Geetika Paul 44 minutes later
Brief Answer: alopecia Detailed Answer: Well, it just means that you doctor probably wanted to avoid the use of steroids and hence gave you a non steroidal drug. Dr Geetika Paul
Above answer was peer-reviewed by
 
Follow-up: Is taking Dacaris the right treatment for Alopecia Areata? 1 hour later
Dermatologist prescribed " Dacaris" and the pharmacist at the medical store gave me " Dicaris " . Are both same?
 
 
Answered by Dr. Geetika Paul 40 minutes later
Brief Answer: medicine Detailed Answer: The correct drug is dicaris only which contains levamisole. It might be wrongly spelt by the doctor in a hurry or it might be wrongly read. Dr Geetika Paul
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor